Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2011, 5:47 PM EDT for Bland County, Pulaski County, Wythe County, Virginia. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 5:47 PM EDT (21:47 UTC)
- Expired
- Apr 25, 2011, 5:58 PM EDT
- In force
- 11 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WUUS51 KRNK 252147 SVRRNK VAC021-155-197-252230- /O.NEW.KRNK.SV.W.0075.110425T2147Z-110425T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 547 PM EDT MON APR 25 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA NORTHERN WYTHE COUNTY IN SOUTHWEST VIRGINIA EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA * UNTIL 630 PM EDT. * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LONG SPUR...OR NEAR BLAND...AND MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3722 8096 3709 8081 3701 8105 3706 8113 TIME...MOT...LOC 2147Z 229DEG 19KT 3706 8105 $$
2 follow-up statements
750 WWUS51 KRNK 252158 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 558 PM EDT MON APR 25 2011 VAC021-155-197-252208- /O.CAN.KRNK.SV.W.0075.000000T0000Z-110425T2230Z/ PULASKI VA-WYTHE VA-BLAND VA- 558 PM EDT MON APR 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLAND AND NORTHERN WYTHE...AND COUNTIESWESTERN PULASKI COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3722 8096 3709 8081 3701 8105 3706 8113 TIME...MOT...LOC 2158Z 229DEG 19KT 3710 8099 $$
482 WWUS51 KRNK 252158 CCA SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 558 PM EDT MON APR 25 2011 VAC021-155-197-252208- /O.CAN.KRNK.SV.W.0075.000000T0000Z-110425T2230Z/ PULASKI VA-WYTHE VA-BLAND VA- 558 PM EDT MON APR 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLAND AND NORTHERN WYTHE...AND WESTERN PULASKI COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3722 8096 3709 8081 3701 8105 3706 8113 TIME...MOT...LOC 2158Z 229DEG 19KT 3710 8099 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:51 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 25, 3:51 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT MON APR 25 2011 .SYNOPSIS... A FRONTAL BOUNDARY WAS STALLED ACROSS THE OHIO VALLEY AND THE MID MISSISSIPPI VALLEY. MOIST...SOUTHERLY FLOW WAS STREAMING INTO OUR REGION ON THE WEST SIDE OF AN AREA OF SURFACE HIGH PRESSURE. THIS PATTERN WILL CONTINUE UNTIL THE STALLED FRONT EJECTS EASTWARD AS A STRONG COLD FRONT ACROSS OUR REGION WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... MONDAY AFTERNOON...A FRONTAL BOUNDARY REMAINS STALLED FROM THE MID MISSISSIPPI VALLEY EASTWARD THROUGH THE OHIO VALLEY. SURFACE HIGH PRESSURE WAS OVER THE WESTERN ATLANTIC EAST OF THE CAROLINAS. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED AROUND NOONTIME OVER THE NORTHERN MOUNTAINS OF NORTH CAROLINA. SINCE THAT TIME...THEY HAVE EXPANDED IN COVERAGE AND HAVE MOVED NORTH INTO FAR SOUTHWEST VIRGINIA...AND AS OF 300 PM...CROSSED INTO FAR SOUTHEAST WEST VIRGINIA. COVERAGE WAS GREATEST WEST OF I-77 AND NORTH OF I-81. ANTICIPATE COVERAGE ACROSS MAINLY WESTERN PARTS OF THE AREA HEADING INTO THE EARLY EVENING HOURS WITH THE POTENTIAL FOR ISOLATED COVERAGE EAST OF THE BLUE RIDGE. THE ACTIVITY IS DIURNAL IN NATURE AND SHOULD DISSIPATE AROUND OR SHORTLY AFTER SUNSET. LOW LEVEL MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION OVERNIGHT...AND POOL UNDER THE NOCTURNAL INVERSION. ANTICIPATING WIDESPREAD LOW CLOUDS TO FORM WITH SOME PATCHY FOG IN THE MOUNTAIN AND RIVER VALLEYS. FAVORED LOWS ON THE MILD SIDE OF GUIDANCE. LATE TONIGHT...WE ARE EXPECTING A WEAK DISTURBANCE TO MOVE INTO THE AREA FROM THE SOUTHWEST. WILL PROBABLY SEE PRECIPITATION FORM EARLIER IN THE MORNING TUESDAY AS COMPARED TO TODAY. BY AFTERNOON...COVERAGE SHOULD BE SCATTERED OVER THE ENTIRE AREA. SOME PARTS OF THE REGION WILL WARRANT LIKELY POPS. WITH MORE CLOUDS TOMORROW AS COMPARED TO TODAY...HIGH TEMPERATURES WILL BE LOWER...BUT STILL FAVORED THE HIGH SIDE OF GUIDANCE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... THE REGION WILL REMAIN IN A MOIST WARM AIRMASS WITH CONTINUED MOISTURE TRANSPORT FROM THE GULF AND WESTERN ATLANTIC. CONVECTION TUESDAY AFTERNOON WILL LIKELY LINGER DEEPER INTO TUESDAY NIGHT WITH A WEAK INFLOW LOW LEVEL JET AND PASSING SHORT WAVE. CONVECTION MAY ALSO BE A RESULT OF AN OLD MCS BOUNDARY FROM THE MID WEST. THIS SHOULD PRODUCE A LITTLE MORE ORGANIZED CONVECTION THAN MONDAY WITH A FEW MORE STORMS BECOMING SEVERE. WORTH NOTING...12Z NAM PLACING MORE SEVERE POTENTIAL WITH TUESDAY CONVECTION THAN WEDNESDAY. THE NAM HAS A STRONGER LOW LEVEL INFLOW JET OF 45-55KT WHERE AS THE GFS IS AROUND 35KTS. I HAVE SEEN WHERE PREFRONTAL CONVECTION IS STRONGER THAN THE FRONTAL CONVECTION...THEREFORE NOT RULING OUT THE NAM ENTIRELY. WILL FOR THE MOST PART...MAINTAIN CONTINUITY OF THE GFS/ECMWF WITH HIGH CHANCE POPS TUESDAY EVENING. WEDNESDAY WILL BE THE BEST PERIOD TO SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WITH ABUNDANT MOISTURE/HEAT TO FEED THE STORMS...WIDE SPREAD STRONG TO SEVERE STORMS HIGHLY LIKELY. A 55-65KT LOW LEVEL JET WILL ALSO HELP DRIVE STORMS TO BECOME SEVERE WITH THE BEST THREAT BEING STRAIGHT LINE WINDS AND LARGE HAIL. FLOW DOES VEER WITH HEIGHT TO NOT RULE OUT AN ISOLATED TORNADO ACROSS THE AREA. FLASH FLOOD ALSO A POSSIBILITY WITH SLOWER MOVING OR TRAINING STORMS. AT THIS TIME...SYSTEM SHOULD BE MOVING AT A FAIR PACE TO KEEP ANY FLOODING LOCALIZED. THE BULK OF THE CONVECTION WILL ENTER SOUTHEAST WEST VIRGINIA LATE WEDNESDAY AFTERNOON...THEN SPREAD TO THE BLUE RIDGE AND PIEDMONT THROUGH THE EVENING/OVERNIGHT. INSTABILITIES WILL BE HIGH WEDNESDAY AFTERNOON TO HAVE A FEW SCATTERED STORMS DEVELOPING AHEAD OF THE MAIN CONVECTION LINE. THE FRONT WILL CLEAR THE PIEDMONT THURSDAY MORNING. BEHIND THE FRONT...PRESSURE RISES AND COLD AIR ADVECTION WILL BRING BREEZY AND GUSTY CONDITIONS TO THE REGION. AFTERNOON TEMPERATURES WILL RUN 10F ABOVE NORMAL UNTIL THE FRONT PASSES WEDNESDAY NIGHT/THURSDAY. DEW POINTS ALSO RUNNING ABOVE NORMAL WITH THE APPARENT TEMPERATURE RUNNING ABOVE ACTUALLY HOURLY TEMPERATURES BY 5F. OVERNIGHT TEMPERATURES ALSO ABOVE NORMAL BY 20F && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AN UPPER LEVEL TROUGH AND COLD POOL WILL SWING OVER THE NORTHERN HALF OF THE CWA FRIDAY. WITH SURFACE HEATING AND COOL POOL ALOFT...A FEW SCATTERED THUNDERSTORMS MAY DEVELOP PRODUCING SMALL HAIL. WEATHER CONDITIONS IMPROVE FRIDAY NIGHT AND INTO THE WEEKEND AS HIGH PRESSURE BUILD OVER THE EAST COAST. THE CHANCE FOR SHOWERS INCREASES ON MONDAY AS THE NEXT COLD FRONT ENTERS THE REGION. SEASONABLE TEMPERATURES EXPECTED FRIDAY...THEN MODERATE ABOVE NORMAL OVER THE WEEKEND. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THIS AFTERNOON AND EVENING...ANTICIPATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE GREATEST CONCENTRATION WILL BE ALONG AND WEST OF A LINE FROM KUKF-KPSK- KLWB. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE HEAVIER SHRA OR TSRA. LOCALIZED IFR/MVFR CONDITIONS WILL EXIST UNDER THE HEAVIER CELLS. TONIGHT...THE INFLUX OF LOW LEVEL MOISTURE WILL CONTINUE WITH MOISTURE UNDER THE NOCTURNAL INVERSION DEVELOPING INTO AN IFR/MVFR STRATUS LAYER AND FOG. THE PRECIPITATION THIS AFTERNOON SHOULD DISSIPATE WITH SUNSET. ON TUESDAY...LOOK FOR CONDITIONS TO IMPROVE TO MVFR FOR CIGS AND VFR FOR VSBYS OVER MOST OF THE AREA BY 15Z. SOME ISOLATED TO SCATTERED SHRA OR TSRA WILL DEVELOP BY 18Z...BUT CONFIDENCE ON EXACT LOCATION IS NOT HIGH ENOUGH TO INCLUDE THEM IN ANY TAF SITE AT THIS TIME. EXPECT AREAS OF IFR/MVFR CIGS/VSBYS TO REUTURN TUESDAY NIGHT...BUT WITH SCATTERED SHRA/TSRA CONTINUING THROUGH THE NIGHT AS A SURFACE COLD FRONT DRAWS CLOSER. CIGS/VSBYS IMPROVE TO VFR ON WEDNESDAY OUTSIDE OF THE SCATTERED SHRA/TSRA. WEDNESDAY NIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. WHILE SURFACE HIGH PRESSURE BUILD INTO THE AREA THURSDAY NIGHT INTO FRIDAY...THE PARENT UPPER TROUGH WILL STILL BE CROSSING OUR REGION. ANTICIAPTE VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...RCS LONG TERM...RCS AVIATION...DS
Hazardous weather outlook, Apr 25, 4:57 AM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 457 AM EDT MON APR 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-261000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 457 AM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AS WELL AS WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 25, 4:11 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 2 SSW RICHLANDS 37.07N 81.82W
04/25/2011 TAZEWELL VA LAW ENFORCEMENT
POWER LINE DOWN ON DAW ROAD
&&
PWLocal storm report, Apr 25, 4:22 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 ESE RICHLANDS 37.08N 81.71W
04/25/2011 E0.50 INCH TAZEWELL VA POST OFFICE
DIME-SIZED HAIL IN POUNDING MILL VA
&&
PWLocal storm report, Apr 25, 4:36 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 2 ESE MARION 36.82N 81.46W
04/25/2011 E1.00 INCH SMYTH VA PUBLIC
ON HWY 16...VEHICLES DAMAGED.
&&
KMLocal storm report, Apr 25, 4:37 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 ESE MARION 36.82N 81.43W
04/25/2011 E1.00 INCH SMYTH VA TRAINED SPOTTER
&&
WHPSpecial weather statement, Apr 25, 4:41 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT MON APR 25 2011
WVZ045-252130-
GREENBRIER WV-
441 PM EDT MON APR 25 2011
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF LEWISBURG...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WILLIAMSBURG AROUND 450 PM...FRANKFORD AROUND
455 PM...FALLING SPRING AROUND 500 PM...LEONARD AROUND 505 PM AND
BEARTOWN STATE PARK AROUND 510 PM.
LAT...LON 3811 8035 3805 8026 3804 8021 3805 8018
3804 8016 3806 8011 3806 8002 3773 8056
3794 8075 3817 8036Special weather statement, Apr 25, 4:47 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 447 PM EDT MON APR 25 2011 NCZ001-002-019-VAZ015-252130- ALLEGHANY NC-ASHE NC-GRAYSON VA-WILKES NC- 447 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...GRAYSON AND WILKES COUNTIES... AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GLENDALE SPRINGS...MOVING NORTH AT 20 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR WAGONER AROUND 455 PM...LAUREL SPRINGS AROUND 505 PM...SCOTTVILLE AROUND 520 PM...STRATFORD AROUND 525 PM AND PINEY CREEK AROUND 530 PM. LAT...LON 3662 8140 3658 8112 3624 8131 3630 8152
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:58 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 62 min |
| Apr 25, 1:24 PM EDT | Special Weather Statement | RNK | Smyth | 66 min |
| Apr 25, 2:15 PM EDT | Special Weather Statement | RNK | Wythe | 45 min |
| Apr 25, 2:30 PM EDT | Special Weather Statement | RNK | Smyth | 45 min |
| Apr 25, 3:08 PM EDT | Special Weather Statement | RNK | Tazewell | 37 min |
| Apr 25, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 32 min |
| Apr 25, 3:21 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Apr 25, 3:51 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 39 min |
| Apr 25, 3:58 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 62 min |
| Apr 25, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Wythe | 61 min |
| Apr 25, 5:17 PM EDT | Tornado Warning | RNK | Wythe | 14 min |
| Apr 25, 6:06 PM EDT | Special Weather Statement | RNK | Bath | 24 min |
| Apr 25, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.